MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Codes Fluid/Blood Leak (1250); Peeled/Delaminated (1454); Dent in Material (2526); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has been evaluated by olympus.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.Physical evaluation of the complaint device reveals: the biopsy channel has a small leak.The rubber glue is cracked.The image has one broken element.The user's report is confirmed: there is a dent in the insertion tube at 45cm.The scope connection is open and dry.The probe unit has a cut.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
It is reported during reprocessing of an evis exera ii ultrasound gastrovideoscope, it was found to have a dent on the insertion tube at 430-50cm.There was no patient impact related to this occurrence.
 
Additional Manufacturer Narrative
This report is being updated to provide investigation findings.The device history record (dhr) for the complaint device has been reviewed and it is confirmed that the device met all design and quality specification when it was shipped.The instructions for use (ifu) shipped with the device provides the user the following information related to the reported event: chapter 3 preparation and inspection 3.2 inspection of the endoscope inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.Conclusion: the definitive cause of the reported events could not be established.Based on the available information the following are possible contributing factors: some external force was applied to the distal end, which may have led to the detachment of the adhesive at the tip because it was noted the tip and acoustic lens were broken.In addition, about 1 year and 3 months have passed since the device was made.It is not clear whether it was affected by age related deterioration.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11372914
Report Number8010047-2021-02957
Device Sequence Number11771537
Product Code ODG
UDI-Device Identifier04953170355462
UDI-Public04953170355462
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1